Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a physician concerning an 11 year old female who on 30-MAR-2009 (last week) was vaccinated with the first dose of GARDASIL. Concomitant therapy included VAQTA, MENACTRA and DTAP (unspecified) on the same day. Patient complained about sore throat a week prior to vaccination. A week later some kind test was performed and it showed that a group A strep in the blood was found. On approximately 30-MAR-2009, after getting the first dose of GARDASIL the patient experienced fever and pain in the hip after getting the vaccine. The patient died on 03-APR-2009. The patient sought unspecified medical attention. Additional information has been requested. 4/24/09 ER record received for DOS 4/1/09 with dx: Fever. Pediatric Viral syndrome. Pt presented with L hip pain and fever. PE (+) for tenderness over L anterior thigh. Tx with analgesic and d/c. 4/24/09 ER record received for DOS 4/3/09 with dx: Post-vaccination reaction. Pt presented again to ER with fever of 102''F, body aches, inability to walk 2'' to leg pain, nausea, vomiting, rash and polymyagias. PE (+) for extremity pain and swelling, rash, as well as not sleeping and acting differently. Transferred to higher level of care. 4/24/09 MR received for DOS 4/3-4/2009 with Final DX: Necrotizing fasciitis (gram (+) cocci with septic shock). Pt expired 4/4/09. Pt admitted from local facility for eval of fever with difficulty ambulating. Neuro/ortho consults on arrival with probable dx: infectious myositis. Tx with IV abx however IV access was lost and pt became hypotensive and with eveidence of septic shock with cardiovascular instability. Pt intubated and despite extensive resuscitation efforts pt expired. 4/24/09 Autopsy report received with COD: Necrotizing Fasciitis (Gram (+)) with septic shock.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166